Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 413, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 10, 2006, 9:31 PM EDT for Knox County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 9:31 PM EDT (01:31 UTC)
- Expired
- Aug 10, 2006, 10:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Knox County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 5:46 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:54 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 10, 5:54 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 554 PM EDT THU AUG 10 2006 .DISCUSSION... AN UPDATE WILL BE SENT SHORTLY TO ADD SEVERE TSTM WATCH 706...AND TO RAISE POPS TO LIKELY ACROSS ALL BUT THE SOUTHERN TIER OF COUNTIES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Aug 10, 10:00 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT THU AUG 10 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1000 AM EDT (900 AM CDT) THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS SOUTHWEST VIRGINIA AND EAST TENNESSEE... LATE THIS MORNING...A STATIONARY FRONT WAS LOCATED ACROSS THE OHIO VALLEY WITH VERY WARM...MOIST AND UNSTABLE AIR SOUTH OF THE FRONT ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE OHIO VALLEY TOWARD THE CENTRAL APPALACHIANS LATE TODAY AND TONIGHT. THIS DISTURBANCE COMBINED WITH THE VERY UNSTABLE AIR IN PLACE WILL PRODUCE WIDESPREAD THUNDERSTORMS OVER THE ILLINOIS...INDIANA AND WESTERN KENTUCKY WHICH WILL MOVE SOUTHEAST TOWARD THE CENTRAL AND SOUTHERN APPALACHIANS THIS EVENING. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND TONIGHT. SOME OF THE THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. ELSEWHERE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS TENNESSEE FRIDAY AND POSSIBLY SATURDAY. THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE EACH DAY. THE RIDGE OF HIGH PRESSURE WILL SHIFT TO THE WEST AND SOUTHWEST AS AN UPPER LEVEL TROUGH MOVES DOWN FROM THE NORTH AND NORTHEAST. THIS SHOULD RESULT IN COOLER TEMPERATURES AND FEWER THUNDERSTORMS SUNDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND FRIDAY. DH
In the hours before
Local storm report, Aug 10, 8:54 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
854 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
08/10/2006 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&Local storm report, Aug 10, 8:55 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG DEERLODGE 36.20N 84.76W
08/10/2006 MORGAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&Local storm report, Aug 10, 8:59 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
859 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
08/10/2006 HAMBLEN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&Special weather statement, Aug 10, 9:10 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 910 PM EDT THU AUG 10 2006 TNZ036-069-110215- ANDERSON-KNOX- 910 PM EDT THU AUG 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT ANDERSON AND KNOX COUNTIES... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CLINTON....MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... KNOXVILLE BY 925 PM EDT. WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THESE WINDS COULD BLOWN DOWN LIMBS OR WEAK TREES. IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR EAST TENNESSEE. DGS
Special weather statement, Aug 10, 9:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EDT THU AUG 10 2006 TNZ067-068-083>086-110215- LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-RHEA-ROANE- 925 PM EDT THU AUG 10 2006 ...STRONG THUNDERSTORMS WILL AFFECT LOUDON...MCMINN...MEIGS... MONROE...RHEA AND ROANE COUNTIES... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF KINGSTON TO SPRING CITY....MOVING SOUTHEAST AT 30 MPH. PEOPLE IN LOUDON...MEIGS...RHEA...NORTHERN MCMINN...NORTHWESTERN MONROE AND ROANE COUNTIES...INCLUDING THE CITIES OF SPRING CITY...KINGSTON...DECATUR...LENOIR CITY...LOUDON...SWEETWATER AND ATHENS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS COULD BLOWN DOWN TREE LIMBS OR WEAK TREES. IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR EAST TENNESSEE. DGS
Local storm report, Aug 10, 9:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL MORRISTOWN 36.21N 83.30W
08/10/2006 E1.00 INCH HAMBLEN TN PUBLIC
QUARTER SIZE HAIL NEAR WALTER STATE. REPORTED BY PUBLIC.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:01 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 44 min |
| Aug 10, 8:07 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 23 min |
| Aug 10, 8:12 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 48 min |
| Aug 10, 8:21 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 24 min |
| Aug 10, 8:37 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 38 min |
| Aug 10, 9:07 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.